She is still hearing voices quite clearly, but has only been on 15mg for three days. When can we expect things to improve. Also she has gone back to this med as Aripiprazol had bad side effects. She has put on 3 stone in the last six months after always being very slim, Can we mix in any other tablets to help with weight loss. Everything is so confusing, any information or tales of your use of this tablet would be greatly appreciated. Also do you know of any mixture of anti psychotics that work together?
9 Jun 2012
This area of medicine is very complex, as there are many medications available and each is prescribed with the specific needs of the individual. I wouldn't recommend "mixing in" anything without your Dr's recommendation and/or approval. I also know that 3-days is not enough, I've been told 2-3 weeks before another medication would be considered. Hope this helps.
9 Jun 2012
Hello hazel hgte. I understand your worries, concerns. The anti psychotics do carry side effects. Weight gain being one. The longer a person remains on a psychotic drug the higher the risk of say parkinsonian syndrome. Since she is in a psychotic state, you might suggest or ask her doctor about the combination of these two drugs. For the short term, this combo will help her and the risks as well as the side effects are for the short term minimal. The two being Perphenazine (Trilafon) and Trifluoperazine (Stelazine) There are other combinations but they are say one anti-psychotic and another for example might be a CNS drug. Regards pledge
10 Jun 2012
My 16yr old son went thru this and not to scare you but attempted suicide 3xs because the voices told him to, so please pay attention and be aware when the voices speak.
My son tried several before finding what worked best for him. And like you it helped but didn't take them away. And even now that he is under control there are still on occassion the voices come back however now they are not suggesting suicide. He was on risperidone and celexa and trazadone. He now take celexa, for major depressive disorde, MDD, and seroquil xr for the psychosis and trazadone at bedtime.
Many of the psychosis meds do cause weight gain however making proper meals and watching the snacking will work, my experience tho I was less concerned of it but the actual psychosis. I have been told they can always be in a mild form and never truly come out 100%. My son did pick up a slight tick where his right eye blinks alone and rapidly 2 blinks.
I hope all works well, oh yes you have to give the meds 2 weeks to really start helping. However if its a severe side effect contact doc immediatly!!
Feel free to email me off list if u wish
17 May 2013
I don't know if you intended to insinuate this... but it kinda came across as if you were more worry about weight gain than finding the best possible solution... what's 50 pounds if it keeps your daughter from being trap between two worlds? And if its your daughter that's worried try to tell her to weigh the pros and cons. I had to I went from a zero to six. Thought it was the end of the world but I got to explore a whole new world. One I was in control of. :) I hope things work out for you two she's really lucky to have such a supportive mom. When my parents found out I was sick they kicked me out :( its really nice to see not everyone gives up
- Olanzapine Information for Consumers
- Olanzapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Olanzapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... have taken this med. and side effects, possible ways to counteract the aggitation and jerky movements in the legs. My daughter has psychosis and ...
3 answers • 23 May 2012
Hi My daughter didnt go on abilify after all as we decided to stick with olanzapine even though we know it takes time 3 to 4 weeks for them to work ...
5 answers • 29 May 2012
Hi everyone. My daughter is still on olanzapine 15mg, but even though we have tried diets, she has still been piling the weight on. She is now 4 ...
1 answer • 24 Jul 2012
however this has not been working. She still has very clear and destressing voices in her head. We are due to have an emergency appointment with her ...
2 answers • 22 Apr 2014